- 5 replies
- 1099 views
- 4 followings
AFIB Has Gone Away
I was diagnosed about 1.5 yrs. ago. For the most part I was prescribed Metroprolol, Eliquis and Flecainide. The medications controlled my AFIB but I didn't like the side effects which was that when I did exercise, which I do most days, my heart rate would not come up. It would stay around 60 bpm. I got one of those Kardia electrocardiograms for around $100. I monitored myhself and slowly weaned myself off of those medications by ensuring that I stay fully hydrated and staying away from salty/fatty foods. I believe that getting dehydrated and/or eating salty/fatty foods will trigger an AFIB episode in me. I'm 57 and the only health issue I have/had is AFIB. I recommend trying to improve your diet and stay very hydrated to see if this helps you.
jwm1776, December 1, 2020 5:09pm EST
Congrats! Did you find that sugar played any role in your recovery or do you think it was mainly the salt/fat?
Thumper2, December 2, 2020 9:59am EST
Neanderthal, I agree that your diet and hydration changes are a good thing, but I hope you are also seeing an electrophysiologist (EP) who will monitor your AFib. IMHO, AFib does not really "go away," although the symptoms may change. In my own case, I was taking meds similar to yours and for almost 10 years had no noticeable symptoms of AFib (other than being increasingly tired). When my cardiologist retired and I was referred to a younger one, the first thing he said was that my heart was in terrible shape! I was then referred to an EP (and it's a long story after that). This is why I urge anyone with AFib to see an EP -- the heart can be slowly deteriorating, and some of the interventions to help can become less and less effective. I hope you are still taking Eliquis to prevent stroke, which is the deadliest part of having AFib. Please keep us posted!
Neanderthal, December 2, 2020 2:10pm EST
Thank you. I have not noticed that sugar will put me into an AFIB episode. That said, I have always stayed away from sugary foods.
My cardiologist put me through a Stress Test awhile ago to determine the condition of my heart and the result was normal.
I continue to take the Eliquis since I notice no adverse side effects from it.
I should add that I do take Valcyclovir and I know that that medecine will dehydrate you.
jwm1776, December 2, 2020 3:20pm EST
Keep an eye on the afib. I was sort of where you were atbut the cardiologists always said I was brachycardic but they never put a holter on me. Last month a ndifferent doc put a holter on me and it was afib. Glad you feel better!
jerzeycate, January 3, 2021 8:02am EST
Afib can result in threatening and/or fatal arrhythmias.
Remember while we mare share a diagnosis we do not share a medical history, co-morbidities, treatments,, genetic makeup ect.
What seems to be working for one person may be very dangerous for another.
Please Never stop your medications, or other treatment protocols, without first speaking with your medical team.
It's A Great Day To Be Alive...
Let's keep it that way.